Rosanne Murphy, MD; Richard Swartz, MD; Paul B. Watkins, MD
A woman who was being treated with isoniazid developed life-threatening hepatic and renal toxicity after ingesting not more than 11.5 g of acetaminophen. We believe the toxicity may have resulted from a previously unrecognized interaction between isoniazid and acetaminophen and propose a molecular basis for this interaction.
A previously healthy 19-year-old woman ingested a handful of acetaminophen tablets in a suicide gesture after a domestic dispute that occurred at 22:30 hours. The patient awoke the following morning at 06:00 hours with sharp abdominal pain, nausea, and vomiting, and was taken to the nearest hospital emergency room. The bottle
Learn more about subscription options.
Register Now for a free account.
Murphy R, Swartz R, Watkins PB. Severe Acetaminophen Toxicity in a Patient Receiving Isoniazid. Ann Intern Med. 1990;113:799-800. doi: 10.7326/0003-4819-113-10-799
Download citation file:
Published: Ann Intern Med. 1990;113(10):799-800.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only